A Novel Approach for the Stability Analysis of State Dependent Differential Equation

Sertaç Erman, Ali Demir

Abstract


In this paper, we investigate the stability of a di¤erential equation with state-dependent delay under some conditions on delay term. New necessary and su¢ cient criterions are elaborated for the asymptotic stability of the di¤erential equations with state dependent delay. Moreover, the asymptotic stability of it is illustrated for a special delay function.

Keywords


Asymptotic stability; State depended delay; Delay di¤erential equation

Full Text:

PDF

References


W.G. Aiello, H.I. Freedman and J.Wu, Analysis of a model representing stage-structured population growth with statedependent time delay, SIAM J. Appl. Math. 52 (1992), 855–869.

W. Alt, Some periodicity criteria for functional differential equations, Manuscripta Math. 23 (1978), 295–318.

O. Arino, K.P. Hadeler and M.L. Hbid, Existence of periodic solutions for delay differential equations with state-dependent delay, J. Differ. Equ. 144 (1998), 263–301.

I. Chueshov and A. Rezounenko, Dynamics of second order in time evolution equations with state-dependent delay, Nonlinear Analysis (2015), 126–149.

K. Cooke and W. Huang, On the problem of linearization for state-dependent delay differential equations, Proc. Am. Math. Soc. 124 (1996), 1417–1426.

K.L. Cooke, Asymptotic theory for the delay-differential equation (u( t) =-au(t-r(u(t)))), J. Math. Anal. Appl. 19 (1967), 160–173.

O. Diekmann, S.A. van Gils, S.M.V. Lunel and H.O. Walther, Delay Equations, Functional, Complex and Nonlinear Analysis, Springer, New York (1995).

R.D. Driver, A two-body problem of classical electrodynamics: the one-dimensional case, Ann. Physics 21 (1963), 122–142.

R.D. Driver, Existence theory for a delay-differential system, Contrib. Differential Equations 1 (1963), 317–336.

R.D. Driver and M.J. Norris, Note on uniqueness for a one-dimensional two-body problem of classical electrodynamics, Ann. Physics 42 (1967), 347–351.

M. Eichmann, A local Hopf bifurcation theorem for differential equations with state-dependent delays, Doctoral dissertation, Gießen (2006).

L.E. Elsgolts and S.B. Norkin, Introduction to the Theory and Application of Differential Equations with Deviating Arguments, Academic Press, London (1973).

R. Gambell, Birds and mammals-Antarctic whales in Antarctica, inW.N. Bonner and D.W.H.Walton (eds.), Pergamon Press, New York, 223–241 (1985).

F. Hartung, T. Krisztin, H.O. Walther and J. Wu, Functional differential equations with state dependent delays: theory and applications, in A. Canada, P. Drabek and A. Fonda (eds.), Handbook of Differential Equations: Ordinary Differential Equations, Vol. III, Elsevier/North-Holland, Amsterdam, 435–545 (2006).

F. Hartung, Differentiability of solutions with respect to the initial data in differential equations with state-dependent delay, J. Dyn. Differ. Equ. 23 (2011), 843–884.

Q. Hu and J. Wu, Global Hopf bifurcation for differential equations with state-dependent delay, J. Differ. Equ. 248 (2010), 2081–2840.

T. Insperger and G. Stépán, Semi-Discretization Stability and Engineering Applications for Time-Delay Systems, Springer, New York (2011).

B. Kennedy, Multiple periodic solutions of an equation with state-dependent delay, J. Dyn. Differ. Equ. 26 (2011), 1–31.

V.B. Kolmanovskii and V.R. Nosov, Stability of Functional Differential Equations, Academic Press, London (1986).

G. Kozyreff and T. Erneux, Singular Hopf bifurcation in a differential equation with large statedependent delay, Proc. R. Soc. A 470, doi: 10.1098/rspa.2013.0596 (2014).

A.M. Krall, Stability Techniques for Continuous Linear Systems, Gordon and Breach, New York (1967).

T. Krisztin and O. Arino, The 2-dimensional attractor of a differential equation with state-dependent delay, J. Dyn. Differ. Equ. 13 (2001), 453–522.

T. Krisztin, An unstable manifold near a hyperbolic equilibrium for a class of differential equations with state-dependent delay, Discrete Contin. Dyn. Syst. 9 (2003), 993–1028.

Y. Kuang and H.L. Smith, Slowly oscillating periodic solutions of autonomous state-dependent delay differential equations, Nonlinear Anal. Theory Methods Appl. 19 (1992), 855–872.

P. Magal and O. Arino, Existence of periodic solutions for a state-dependent delay differential equation, J. Differ. Equ. 165 (2000), 61–95.

J. Mallet-Paret, R.D. Nussbaum and P. Paraskevopoulos, Periodic solutions for functional differential equations with multiple state-dependent time lags, Topol. Methods Nonlinear Anal. 3 (1994), 101–162.

J. Mallet-Paret and R.D. Nussbaum, Boundary layer phenomena for differential-delay equations with state-dependent time-lags, I. Arch. Ration Mech. Anal. 120 (1992), 99–146.

J. Mallet-Paret and R.D. Nussbaum, Boundary layer phenomena for differential-delay equations with state-dependent time-lags: II, J. Reine Angew. Math. 477 (1996), 129–197.

J. Mallet-Paret and R.D. Nussbaum, Boundary layer phenomena for differential-delay equations with state-dependent time-lags: III, J. Differ. Equ. 189 (2003), 640–692.

J. Mallet-Paret and R.D. Nussbaum, Superstability and rigorous asymptotics in singularly perturbed state-dependent delay-differential equations, J. Differ. Equ. 250 (2011), 4037–4084.

J.I. Neimark, D-subdivision and spaces of quasi-polynomials (in Russian), Prikl Mat. Mekh. 13 (1949), 349–380.

R.D. Nussbaum, Periodic solutions of some nonlinear autonomous functional differential equations, Ann. Mat. Pura Appl. 101 (1974), 263–306.

H.O. Walther, A periodic solution of a differential equation with state-dependent delay, J. Differ. Equ. 244 (2008), 1910–1945.

J. Sieber, Finding periodic orbits in state-dependent delay differential equations as roots of algebraic equations, Discrete Contin. Dyn. Syst. Ser. A 32 (2012), 2607–2651.

E. Stumpf, On a differential equation with state-dependent delay: a global center-unstable manifold connecting an equilibrium and a periodic orbit, J. Dyn. Differ. Equ. 24 (2012), 197–248.

H.O. Walther, Topics in delay differential equation, Jahresber Dtsch. Math-Ver. 116 (2014), 87–114.

E. Winston, Uniqueness of solutions of state dependent delay differential equations, J. Math. Anal. Appl. 47 (1974), 620–625.


Refbacks

  • There are currently no refbacks.


eISSN 0975-8607; pISSN 0976-5905